Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Oct 4, 2021, 4:47 PM EDT for Livingston County, Wyoming County, New York. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 4, 2021, 4:47 PM EDT (20:47 UTC)
- Expired
- Oct 4, 2021, 5:45 PM EDT
- In force
- 58 min
- Issued by
- NWS Buffalo, NY
- Hail
- 0.00 in
- Wind
- 30
Counties Livingston County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 63 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.8 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 353 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 460 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
322
WWUS81 KBUF 042047
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
447 PM EDT Mon Oct 4 2021
NYZ012-013-042145-
Livingston NY-Wyoming NY-
447 PM EDT Mon Oct 4 2021
...Showers and thunderstorms with very heavy rain will impact
portions of eastern Wyoming and central Livingston Counties through
545 PM EDT...
At 446 PM EDT, Doppler radar was tracking an area of showers and
thunderstorms over Perry, or 7 miles north of Letchworth State Park,
moving east at 15 mph.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rains could cause localized flooding of low lying and
poor drainage areas.
Locations impacted include...
Geneseo, Letchworth State Park, Perry, Warsaw, Avon, Mount Morris,
Conesus, Varysburg, York, Livonia, Covington, Castile, Silver
Springs, Leicester, Wyoming, Gainesville, Lakeville, Hermitage, Perry
Center and Silver Lake.
This includes Interstate 390 between exits 6 and 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these showers and storms
and may lead to localized flooding. Do not drive your vehicle
through flooded roadways.
&&
LAT...LON 4260 7826 4280 7832 4291 7769 4269 7763
TIME...MOT...LOC 2046Z 255DEG 11KT 4275 7803
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
$$
JJRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Oct 4, 2:59 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Oct 4, 2:59 PM EDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 259 PM EDT Mon Oct 4 2021 .SYNOPSIS... Damp weather will persist into tonight for much of the region, courtesy of a nearly stalled storm system in the vicinity of Lake Erie. While we will experience gradual improvement during the next 36 hours...clouds will be stubborn to clear out through mid week. && .NEAR TERM /THROUGH TUESDAY NIGHT/... Diurnally enhanced showers late this afternoon will gradually taper off in coverage during the first half of tonight with only minimal coverage for residual activity overnight as a slow moving storm system settles further south of the region. A Rex block will become established over the heart of the country Tuesday and Tuesday night. This pattern will include high pressure that will be centered over Quebec...so while there will still be a wealth of clouds over the region...there should be a lack of forcing to limit any shower potential. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... A broad area of upper level ridging will span across much of the Mid- West and East coast with an embedded closed low across the lower Mississippi Valley. This low is progged to gradually shift north and get engulfed into the incoming longwave trough Thursday. Meanwhile at the surface, high pressure will span across the northeast while the closed low aloft will support a surface low over the central Mississippi Valley. As the closed low aloft drifts north, so will its surface counterpart. Overall, expect mainly dry conditions Wednesday and Thursday with the surface high overhead. However, with the surface low and associated frontal boundaries approaching the Great Lakes, there is a chance for a shower or two across the far southwestern corner of Western New York Thursday afternoon and evening. Otherwise, temperatures will remain above average for this time of year with highs in the upper 60s to mid 70s Wednesday and range of 70s on Thursday. Lows each night will fall into a range of the 50s. However, clear skies across the North Country on Thursday night will promote radiational cooling and cause for a chillier night then Wednesday. && .LONG TERM /FRIDAY THROUGH SUNDAY/... Guidance continues to progress towards consistency with the latest 12Z run. Upper level ridging at the end of the week will give way to the incoming negatively tilted trough this weekend. This will initially support mainly dry conditions Friday with the exception of the chances for showers across Western New York due to the surface low and frontal boundaries crossing the central Great Lakes and encroaching in on the area. Then this weekend, with the trough's passage, a frontal boundary will slowly cross the area causing chances for widespread rain showers to pass from west to east. Model guidance begins to diverge with the pattern for the start of the new work week. Overall, consensus relays a upper level ridge across New York State. However, the ECMWF suggests an incoming shortwave during this time, whereas both the Canadian and the GFS advertise the next long wave trough crossing the Great Lakes. All this being said, led towards only slight chances for showers Monday. Otherwise, temperatures will remain above normal Friday through Monday. Highs will range in the upper 60s to mid 70s, with lows in the 50s. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... IFR to MVFR cigs will be found across the majority of the region late this afternoon...with VFR to MVFR cigs across the Southern Tier where there should be somewhat more shower activity. Cigs will tend to lower tonight with most sites experiencing IFR to LIFr cigs by 04z. These cigs will only slowly improve during the day Tuesday. Outlook... Wednesday...MVFR/VFR. Thursday...Mainly VFR. A chance of showers late. Friday...Mainly VFR. && .MARINE... Low pressure over Lower Michigan will slide southeastward into the Ohio Valley today and in the process it will drag its associated frontal boundary southward across New York State. As this boundary drifts south, increasing northeasterlies will set up across Lake Ontario, with similar developments expected across Lake Erie today as the frontal boundary slides further south. Winds and waves will increase enough across Lake Ontario to support advisory-level conditions from the Niagara River to Sodus Bay with conditions remaining below advisory levels elsewhere. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...Small Craft Advisory until midnight EDT tonight for LOZ042-043. && SYNOPSIS...RSH NEAR TERM...RSH SHORT TERM...EAJ LONG TERM...EAJ AVIATION...RSH MARINE...AR/JJR
Hazardous weather outlook, Oct 4, 6:04 AM EDT, 10 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 604 AM EDT Mon Oct 4 2021 NYZ001>008-010>014-019>021-085-051015- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 604 AM EDT Mon Oct 4 2021 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-051015- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 604 AM EDT Mon Oct 4 2021 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Apffel
In the hours before
Special weather statement, Oct 4, 4:24 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Buffalo NY
424 PM EDT Mon Oct 4 2021
NYZ012-013-021-042130-
Allegany NY-Livingston NY-Wyoming NY-
424 PM EDT Mon Oct 4 2021
...A slow moving thunderstorm with very heavy rain will impact
portions of southeastern Wyoming, southwestern Livingston and
northeastern Allegany Counties through 530 PM EDT...
At 423 PM EDT, Doppler radar was tracking a slow moving thunderstorm
near Portageville, or near Letchworth State Park, moving east at 5
mph.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rains could cause localized flooding of low lying and
poor drainage areas.
Locations impacted include...
Dansville, Letchworth State Park, Portageville, Groveland, Nunda,
Castile, Ossian, Canaseraga, Ossian Center, Swain, Hunt, Rossburg,
Sonyea and Dalton.
This includes Interstate 390 between exits 4 and 6.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4248 7812 4263 7810 4272 7769 4253 7770
4253 7772 4246 7772
TIME...MOT...LOC 2023Z 262DEG 5KT 4256 7796
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
JJRSpecial weather statement, Oct 4, 4:47 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
447 PM EDT Mon Oct 4 2021
NYZ012-013-042145-
Livingston NY-Wyoming NY-
447 PM EDT Mon Oct 4 2021
...Showers and thunderstorms with very heavy rain will impact
portions of eastern Wyoming and central Livingston Counties through
545 PM EDT...
At 446 PM EDT, Doppler radar was tracking an area of showers and
thunderstorms over Perry, or 7 miles north of Letchworth State Park,
moving east at 15 mph.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rains could cause localized flooding of low lying and
poor drainage areas.
Locations impacted include...
Geneseo, Letchworth State Park, Perry, Warsaw, Avon, Mount Morris,
Conesus, Varysburg, York, Livonia, Covington, Castile, Silver
Springs, Leicester, Wyoming, Gainesville, Lakeville, Hermitage, Perry
Center and Silver Lake.
This includes Interstate 390 between exits 6 and 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these showers and storms
and may lead to localized flooding. Do not drive your vehicle
through flooded roadways.
&&
LAT...LON 4260 7826 4280 7832 4291 7769 4269 7763
TIME...MOT...LOC 2046Z 255DEG 11KT 4275 7803
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
JJRThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 4:24 PM EDT | Special Weather Statement | BUF | Livingston | 66 min |
| Oct 4, 5:05 PM EDT | Special Weather Statement | BUF | Chautauqua | 55 min |
| Oct 4, 5:27 PM EDT | Flash Flood Warning | BUF | Chautauqua | 2 hr |
| Oct 4, 6:08 PM EDT | Special Weather Statement | BUF | Livingston | 52 min |
| Oct 4, 6:37 PM EDT | Special Weather Statement | BUF | Allegany | 53 min |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.